Missouri, 2007Flash Flooding in Missouri, May 10, 2007
May 10, 2007 · NWS LSX · 4 events in 2 counties and zones
Strong to severe thunderstorms dropped 2 - 4 inches of rain causing localized flash flooding in St. Charles and St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms dropped 2 - 4 inches of rain causing localized flash flooding in St. Charles and St. Louis counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 1:54 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, May 10, 1:54 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT THU MAY 10 2007
.DISCUSSION...
WEAK FRONTAL BOUNDARY REMAINS TO THE SOUTH OF CWA THIS AFTERNOON
WITH DIURNAL CU POPPING UP AS WELL AS RWS AND TRWS THAT ARE SLOWLY
DRIFTING TO THE E AND ENE. FEEL THAT ACTIVITY WILL PERSIST FOR THE
REMAINDER OF THE DAYLIGHT HOURS...THEN DIMINISH TOWARDS SUNSET.
INCREASE IN ACTIVITY IS DUE TO SIGNIFICANT SHORTWAVE OVER CENTRAL
TEXAS THAT WILL CONTINUE TO SLIDE ESE INTO THE GULF OF MEXICO BY
FRIDAY...AS MOISTURE AND INSTABILITY ARE LIFTED NORTH OVER STALLED
FRONTAL BOUNDARY. OUR BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH
OF I-70 ONCE AGAIN. LOW TEMPS TONIGHT WILL BE IN THE LOW TO MID 60S
WITH HIGH TEMPS ON FRIDAY IN THE LOW 80S.
BY FRIDAY NIGHT...UPPER LOW TO SLIDE INTO THE GULF OF MEXICO AS
STRONG SURFACE RIDGE BUILDS IN OVER THE MIDWEST. WILL SEE PCPN COME
TO AN END. SO WITH RIDGE OVERHEAD WILL SEE DRY AND MILD CONDITIONS
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. NEXT CHANCE FOR RAIN
WILL BE MOVING IN LATE MONDAY NIGHT AND PERSIST THROUGH THE REST OF
THE FORECAST PERIOD. STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO
ONLY HAVE LOW CHANCE POPS MONDAY NIGHT THROUGH TUESDAY NIGHT...THEN
SILENT 20S WEDNESDAY AND DRY FOR REST OF EXTENDED. EXTENDED MODELS
TENDING TO STALL THIS NEXT FRONTAL BOUNDARY OVER AREA...SIMILAR TO
CURRENT WEATHER PATTERN...SO WILL PROBABLY NEED TO ADJUST GRIDS AS
MODELS GET A BETTER HANDLE ON THIS SYSTEM.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH
THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER
SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO
DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED
CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED
CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION
SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 10, 2:57 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT THU MAY 10 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
357 PM CDT THU MAY 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS AS
UPPER LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND
UNSTABLE AIR ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW
STORMS MAY PRODUCE A BRIEF PERIOD OF LARGE HAIL AND STRONG WIND GUSTS
THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON
FRIDAY.
THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO
ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO
EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER
TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY NIGHT THROUGH
WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.
BYRD
In the hours before
Local storm report, May 10, 1:37 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL COLLINSVILLE 38.68N 90.00W
05/10/2007 M1.00 INCH MADISON IL TRAINED SPOTTER
SEVERAL REPORTS OF HAIL IN COLLINSVILLE...RANGING FROM
PEA TO QUARTER SIZE HAIL.
&&
CVKINGLocal storm report, May 10, 3:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ODIN 38.62N 89.05W
05/10/2007 E0.75 INCH MARION IL LAW ENFORCEMENT
SOME STREET FLOODING ALSO REPORTED.
&&
TRUETTLocal storm report, May 10, 3:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD JERSEYVILLE 39.12N 90.33W
05/10/2007 JERSEY IL LAW ENFORCEMENT
PUBLIC REPORTED 3 FOOT OF WATER OVER MAPLE SUMMIT
ROAD...ON WEST SIDE OF JERSEYVILLE.
&&
TRUETTLocal storm report, May 10, 3:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 1 SW ALTON 38.89N 90.17W
05/10/2007 E3.00 INCH MADISON IL TRAINED SPOTTER
3 INCHES OF RAIN SINCE YESTERDAY.
&&
TRUETTFlash Flood, St. Louis
- When
- May 10, 4:00 PM CST to 7:00 PM CST
- Where
- St. Louis County, Black Jack
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.780, -90.250
Heavy rain flooded New Halls Ferry Road and several side streets forcing them to be closed for a couple of hours.
Flash Flood, St. Louis
- When
- May 10, 4:00 PM CST to 7:00 PM CST
- Where
- St. Louis County, Kirkwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.600, -90.430
Storm spotters reported Ballas Road flooded in the Sugar Creek Valley near Daugherty Ferry Road.
Flash Flood, St. Louis
- When
- May 10, 4:00 PM CST to 7:00 PM CST
- Where
- St. Louis County, Vly Park
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -90.480
Local law enforcement reported Highway 141 covered by at least 1 foot of water near I-44.
Flash Flood, St. Charles
- When
- May 10, 5:00 PM CST to 7:30 PM CST
- Where
- St. Charles County, West Alton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.870, -90.230
Heavy rain made Red School Road impassable in the West Alton area. Highway 94 was also reported flooded at several locations between West Alton and |Portage Des Sioux.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 10, 2007$915,000 · 2.5 in hail · 30 events
- Hail and Lightning Strike in New Hampshire, May 10, 2007$500,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Louisiana, May 10 to 11, 2007$330,000 · 1 in hail · 6 events
- Lightning Strike in New York, May 10, 2007$250,000 · 1 event
- Flash Flooding and Hail in Illinois, May 10, 2007$60,000 · 1 in hail · 7 events
- Tornado and Hail in Pennsylvania, May 10, 2007$45,000 · EF0 · 4 events
- Lightning Strike in Vermont, May 10, 2007$50,000 · 1 event
- Hail and Damaging Wind in Texas, May 10, 2007$38,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Mississippi, May 10 to 12, 2007$25,000 · 1.75 in hail · 6 events
- Hail in Louisiana, May 10, 2007$30,000 · 1.25 in hail · 1 event
- Flash Flood and Hail in Mississippi, May 10, 2007$20,000 · 53 kt wind · 7 events
- Flash Flooding and Flood in Missouri, May 10, 20070.88 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35651, 35652, 35653, 35654.